Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 16, 2018, 4:28 AM EDT for 8 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 4:28 AM EDT (08:28 UTC)
- Expired
- Apr 16, 2018, 3:03 PM EDT
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844 WWUS74 KMRX 160828 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 428 AM EDT Mon Apr 16 2018 ...Breezy conditions are forecast across the higher elevations today along with below freezing temperatures. A widespread killing freezing is possible tonight into Tuesday morning.. TNZ012>017-035-042-044-046-VAZ001-002-005-006-008-162100- /O.NEW.KMRX.FZ.W.0006.180417T0200Z-180417T1300Z/ Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan- Northwest Greene-Washington TN-Northwest Carter-Lee-Wise-Scott- Russell-Washington- Including the cities of Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Greeneville, Johnson City, Elizabethton, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 428 AM EDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT TUESDAY... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM EDT Tuesday. * EVENT...Temperatures will drop into the upper 20s to low 30s tonight. * TIMING...10 PM this evening through 9 AM Tuesday * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-162100- /O.NEW.KMRX.WI.Y.0011.180416T0828Z-180417T0000Z/ /O.EXT.KMRX.FZ.W.0005.000000T0000Z-180417T1500Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 428 AM EDT Mon Apr 16 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING NOW IN EFFECT UNTIL 11 AM EDT TUESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 8 PM EDT this evening. * EVENT...Temperatures will remain below freezing through Tuesday morning. Winds will gust today up to 45 mph at times. * TIMING...Below freezing conditions will continue through 11 AM with gusty winds throughout the day today. * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. These winds may down trees or tree limbs, as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ036>040-067>071-073-081>086-098>102-162100- /O.NEW.KMRX.FZ.A.0003.180417T0700Z-180417T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk- Including the cities of Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 428 AM EDT Mon Apr 16 2018 /328 AM CDT Mon Apr 16 2018/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... The National Weather Service in Morristown has issued a Freeze Watch, which is in effect from late tonight through Tuesday morning. * EVENT...Temperatures will drop into the low 50s tonight. * TIMING...3 AM EDT Tuesday through 9 AM EDT Tuesday * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$
2 follow-up statements
786 WWUS74 KMRX 160855 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 455 AM EDT Mon Apr 16 2018 ...Breezy conditions are forecast across the higher elevations today along with below freezing temperatures. A widespread killing freezing is possible tonight into Tuesday morning... TNZ036>040-082-162100- /O.UPG.KMRX.FZ.A.0003.180417T0700Z-180417T1300Z/ /O.EXA.KMRX.FZ.W.0006.180417T0200Z-180417T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Bledsoe- Including the cities of Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, and Pikeville 455 AM EDT Mon Apr 16 2018 /355 AM CDT Mon Apr 16 2018/ ...FREEZE WARNING IN EFFECT FROM 10 PM EDT /9 PM CDT/ THIS EVENING TO 9 AM EDT /8 AM CDT/ TUESDAY... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from 10 PM EDT /9 PM CDT/ this evening to 9 AM EDT /8 AM CDT/ Tuesday. The Freeze Watch is no longer in effect. * EVENT...Temperatures will drop into the low 30s tonight. * TIMING...3 AM EDT Tuesday through 9 AM EDT Tuesday * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-162100- /O.CON.KMRX.FZ.W.0005.000000T0000Z-180417T1500Z/ /O.CON.KMRX.WI.Y.0011.000000T0000Z-180417T0000Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 455 AM EDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...Temperatures will remain below freezing through Tuesday morning. Winds will gust today up to 45 mph at times. * TIMING...Below freezing conditions will continue through 11 AM Tuesday with gusty winds throughout the day today. * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. These winds may down trees or tree limbs, as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ012>017-035-042-044-046-VAZ001-002-005-006-008-162100- /O.CON.KMRX.FZ.W.0006.180417T0200Z-180417T1300Z/ Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan- Northwest Greene-Washington TN-Northwest Carter-Lee-Wise-Scott- Russell-Washington- Including the cities of Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Greeneville, Johnson City, Elizabethton, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 455 AM EDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT TUESDAY... * EVENT...Temperatures will drop into the upper 20s to low 30s tonight. * TIMING...10 PM this evening through 9 AM Tuesday * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ067>071-073-081-083>086-098>102-162100- /O.CON.KMRX.FZ.A.0003.180417T0700Z-180417T1300Z/ Roane-Loudon-Knox-Jefferson-NW Blount-North Sevier-Sequatchie- Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- Including the cities of Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 455 AM EDT Mon Apr 16 2018 /355 AM CDT Mon Apr 16 2018/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * EVENT...Temperatures will drop into the low 30s tonight. * TIMING...3 AM EDT Tuesday through 9 AM EDT Tuesday * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$
335 WWUS74 KMRX 161903 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 303 PM EDT Mon Apr 16 2018 ...A WIDESPREAD FREEZE IS EXPECTED ACROSS THE AREA TONIGHT... Colder air will continue to push in tonight. Temperatures are already below freezing across the higher mountain peaks, and temperatures are expected to drop to near or below freezing across the remainder of the area overnight. The temperatures will climb above freezing in most areas by mid morning Tuesday. NCZ060-061-TNZ018-041-043-045-047-072-074-087-170315- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-180417T0000Z/ /O.CON.KMRX.FZ.W.0005.000000T0000Z-180417T1500Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 303 PM EDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... The National Weather Service in Morristown has cancelled the Wind Advisory. The Freeze Warning remains in effect until 11 AM EDT Tuesday. * EVENT...Temperatures will remain below freezing in the higher peaks, and will fall to near or below freezing for the remainder of the area overnight. * TIMING...Through mid to late morning Tuesday. * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ067>071-073-081-083>086-098>102-170315- /O.UPG.KMRX.FZ.A.0003.180417T0700Z-180417T1300Z/ /O.EXB.KMRX.FZ.W.0006.180417T0700Z-180417T1300Z/ Roane-Loudon-Knox-Jefferson-NW Blount-North Sevier-Sequatchie- Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- Including the cities of Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 303 PM EDT Mon Apr 16 2018 /203 PM CDT Mon Apr 16 2018/ ...FREEZE WARNING IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from 3 AM EDT /2 AM CDT/ to 9 AM EDT /8 AM CDT/ Tuesday. The Freeze Watch is no longer in effect. * EVENT...Temperatures will drop to around 30 across much of the area tonight. * TIMING...3 AM EDT Tuesday through 9 AM EDT Tuesday. * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ012>017-035>040-042-044-046-082-VAZ001-002-005-006-008-170315- /O.EXT.KMRX.FZ.W.0006.180417T0400Z-180417T1300Z/ Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene- Washington TN-Northwest Carter-Bledsoe-Lee-Wise-Scott-Russell- Washington- Including the cities of Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Pikeville, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 303 PM EDT Mon Apr 16 2018 /203 PM CDT Mon Apr 16 2018/ ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ TUESDAY... * EVENT...Temperatures will drop into the upper 20s to around 30 tonight. * TIMING...11 PM this evening through 9 AM Tuesday * IMPACTS...Freezing conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 16, 1:36 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 16, 1:36 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
136 AM EDT Mon Apr 16 2018
.AVIATION...
MVFR conditions currently across the terminals with low level
moisture remaining elevated behind the departing cold front.
Lingering showers will also be possible this morning and have
included VCSH in the TAFs. Ceilings will improve at CHA and TYS
to VFR shortly after sunrise but should hold in for much of the
day at TRI. Strong westerly winds will continue today with gusts
in the 25-30 kt range possible this afternoon.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Warning until 10 AM EDT Monday for Cherokee-Clay.
TN...Freeze Warning until 10 AM EDT Monday for Blount Smoky Mountains-
Cocke Smoky Mountains-Johnson-Sevier Smoky Mountains-
Southeast Carter-Southeast Greene-Southeast Monroe-Unicoi.
VA...None.
&&
MAHazardous weather outlook, Apr 15, 3:41 PM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 341 PM EDT Sun Apr 15 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 341 PM EDT Sun Apr 15 2018 /241 PM CDT Sun Apr 15 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Below freezing temperatures are forecast for the higher elevations of the Southern Appalachians late tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Patchy frost will be possible across the entire area Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:07 PM EDT | Areal Flood Warning | MRX | Carter, Johnson, Unicoi, Washington | 2 hr |
| Apr 16, 4:28 AM EDT | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Cocke, Grainger and 15 more | 11 hr |
| Apr 16, 4:28 AM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 29 hr |
| Apr 16, 4:43 AM EDT | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 27 hr |
| Apr 16, 5:21 AM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 4 hr |
Nearby
Wind Advisories in Tennessee, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.